Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 477, NWS Jackson, MS

August 21, 2006Lowndes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 21, 2006, 1:24 PM CDT for Lowndes County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 21, 2006, 1:24 PM CDT (18:24 UTC)
Expired
Aug 21, 2006, 2:00 PM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 48 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 581 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
581 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1472 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 11:10 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 21, 11:10 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CDT MON AUG 21 2006

.DISCUSSION...WATER VAPOR IMAGERY CLEARLY SHOWS THE CIRCULATION
AROUND THE MID-UPPER LEVEL ANTICYCLONE CENTERED OVER NORTHEAST
TEXAS. THIS IS RESULTING IN FAIRLY SWIFT EASTERLY FLOW ALONG THE
GULF COAST THAT WILL LIKELY BRING A FEW SHOWERS AND THUNDERSTORMS
LATER THIS AFTERNOON TO OUR EASTERN COUNTIES AROUND HIGHWAY 84.
LOCAL RADARS INDICATED A FEW ISOLATED SHOWERS ALREADY TRYING TO
DEVELOP OVER SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. SURFACE
ANALYSIS SHOWS A STALLED FRONTAL BOUNDARY DRAPED ACROSS NORTHERN
MISSISSIPPI THIS MORNING. A WEAKENING SHORTWAVE WAS NOTED ON
SATELLITE IMAGERY/RUC ANALYSIS DROPPING SOUTH OVER NORTHERN
MISSISSIPPI. THIS WAS RESULTING IN CLOUD COVER ALONG HIGHWAY 82 BUT
NO PCPN YET THIS MORNING. AS THE FRONT DRIFTS SOUTH INTO OUR
NORTHERN COUNTIES THIS AFTERNOON ALONG WITH THE SHORTWAVE...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. THE
MORNING WET MICROBURST CHECKLIST SUGGEST THERE IS A RISK FOR
DAMAGING WINDS FROM THE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON.
TEMPERATURES HAVE WARMED A LITTLE FASTER THAN EXPECTED IN OUR
NORTHEAST COUNTIES THIS MORNING. MOST SITES THERE WERE IN THE LOWER
90S BUT GTR REPORTED 97 LAST HOUR. THIS AREA MAY BE THE FIRST TO SEE
STRONG THUNDERSTORMS IN OUR AREA THIS AFTERNOON. UPDATED GRIDS FOR
TEMP TRENDS BUT REMAINDER OF FORECAST LOOKED GOOD AND NO ZONE
UPDATES NEEDED AT THIS TIME.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

22
Hazardous weather outlook, Aug 21, 4:17 AM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
417 AM CDT MON AUG 21 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
220917-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
417 AM CDT MON AUG 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
ISOLATED STRONG THUNDERSTORMS PRODUCING WIND GUSTS OF 40 TO 50
MPH ARE POSSIBLE TODAY AND TONIGHT MAINLY ALONG AND NORTH OF THE
INTERSTATE 20 CORRIDOR.

A SLOW MOVING FRONTAL BOUNDARY WILL DROP SOUTH INTO NORTHERN
PORTIONS OF THE FORECAST AREA TODAY AND SETTLE INTO THE
INTERSTATE TWENTY CORRIDOR LATE TONIGHT. AT LEAST ISOLATED
THUNDERSTORMS ASSOCIATED WITH THE FRONT SHOULD PUSH SOUTH TO THE
HIGHWAY 82 CORRIDOR TOWARD MIDDAY...WITH SCATTERED THUNDERSTORM
DEVELOPMENT EXPECTED TO BE MORE WIDESPREAD BY THIS AFTERNOON AND
EVENING. LEVELS OF WIND SHEAR AND INSTABILITY DO NOT APPEAR
SUFFICIENT FOR SEVERE WEATHER...BUT HOT SURFACE TEMPERATURES
CLOSE TO 100 DEGREES WILL ALLOW SOME CELLS TO PRODUCE GUSTY
WINDS.

...SEASONAL THREATS...
A FEW LOCATIONS WILL SEE HEAT INDEXES PUSH TO NEAR 105 FOR AN
HOUR OR TWO TODAY GENERALLY FROM NORTHEAST LOUISIANA AND WEST
CENTRAL MISSISSIPPI ACROSS TO THE GOLDEN TRIANGLE AND COLUMBUS
AREAS. RESIDENTS ENGAGED IN OUTDOOR ACTIVITY SHOULD TAKE
PRECAUTIONS TO AVOID OVER EXPOSURE TO THE HEAT AND BE SURE TO
DRINK PLENTY OF FLUIDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SUNDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 1:54 PM CDTSevere Thunderstorm WarningJANWinston36 min
Aug 21, 1:56 PM CDTSevere Thunderstorm WarningJANNoxubee49 min
Aug 21, 2:44 PM CDTSevere Thunderstorm WarningJANNeshoba46 min
Aug 21, 2:58 PM CDTSevere Thunderstorm WarningJANLeake47 min
Aug 21, 3:37 PM CDTSevere Thunderstorm WarningJANScott23 min
Aug 21, 3:54 PM CDTSevere Thunderstorm WarningJANLeake24 min
Aug 21, 4:03 PM CDTSevere Thunderstorm WarningJANScott42 min
Aug 21, 4:23 PM CDTSevere Thunderstorm WarningJANMadison25 min
Aug 21, 5:17 PM CDTSevere Thunderstorm WarningJANYazoo28 min
Aug 21, 5:17 PM CDTSevere Thunderstorm WarningJANHinds43 min
Aug 21, 5:28 PM CDTSevere Thunderstorm WarningJANSimpson47 min
Aug 21, 5:34 PM CDTSevere Thunderstorm WarningJANJasper26 min
Aug 21, 6:09 PM CDTSevere Thunderstorm WarningJANHinds44 min
Aug 21, 6:39 PM CDTSevere Thunderstorm WarningJANCopiah66 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.